Article Text

Download PDFPDF

Sustained release bupropion overdose: an important cause of prolonged symptoms after an overdose
  1. F Jepsen1,
  2. J Matthews1,
  3. F J Andrews2
  1. 1Accident and Emergency Department, Whiston Hospital, Prescot, UK
  2. 2Intensive Care Department, Whiston Hospital
  1. Correspondence to:
 Dr F Jepsen
 Accident and Emergency Department, Whiston Hospital, Prescot L35 5DR, UK; fjepsenbigfoot.com

Abstract

The case is reported of a patient who had taken a deliberate overdose of sustained release bupropion. The patient suffered from prolonged symptoms including seizures before fully recovering. The prescription of bupropion is encouraged as an aid to smoking cessation and it is probable that bupropion overdose will become more common. Emergency departments need to be aware that patients taking an overdose of sustained release bupropion may have a delayed onset and prolonged course of symptoms. The pharmacology, clinical features, and treatment of bupropion overdose are discussed.

  • bupropion
  • overdose
  • seizures
View Full Text

Statistics from Altmetric.com

Footnotes

  • Funding: none.

  • Conflicts of interest: none declared.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.